Support functions and mean width for α-concave functions

Research output: Contribution to journalArticlepeer-review


In this paper we extend some notions, previously defined for log-concave functions, to the larger domain of the so-called α-concave functions. We begin with a detailed discussion of support functions-first for log-concave functions, and then for general α-concave functions. We continue by defining mean width, and proving some basic results such as an Urysohn type inequality. Finally, we demonstrate how such geometric results can imply Poincaré type inequalities.

Original languageEnglish
Pages (from-to)168-186
Number of pages19
JournalAdvances in Mathematics
StatePublished - 20 Aug 2013
Externally publishedYes


  • Mean width
  • Support function
  • Urysohn
  • α-concavity

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Support functions and mean width for α-concave functions'. Together they form a unique fingerprint.

Cite this